Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 111, NWS Blacksburg, VA

July 21, 20204 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 21, 2020, 9:27 PM EDT for 4 counties in Virginia. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2020, 9:27 PM EDT (01:27 UTC)
Expired
Jul 21, 2020, 10:18 PM EDT
In force
51 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Danville, VA, City of Martinsville, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 73 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 10:01 PM EDTTSTM WND DMG1 Nne Danville City, VATREE BLOWN DOWN ON SUMMIT ROAD NEAR THE INTERSECTION WITH IDLEWOOD TERRACE. TIME ESTIMATED FROM RADAR.
Jul 21, 10:03 PM EDTTSTM WND DMG2 Nne Danville City, VATREE BLOWN DOWN ON ARNETT BOULEVARD. TIME ESTIMATED FROM RADAR.
Jul 21, 10:06 PM EDTTSTM WND DMG2 Ne Danville City, VALARGE TREE BLOWN ONTO POWER LINES ON THIRD AVENUE, PARTIALLY BLOCKING THE ROAD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2020-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2020-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

768 
WUUS51 KRNK 220127
SVRRNK
VAC089-143-590-690-220230-
/O.NEW.KRNK.SV.W.0111.200722T0127Z-200722T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
927 PM EDT Tue Jul 21 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  The City of Danville in south central Virginia...
  Southern Pittsylvania County in south central Virginia...
  The City of Martinsville in south central Virginia...
  Eastern Henry County in south central Virginia...

* Until 1030 PM EDT.

* At 926 PM EDT, a thunderstorms were intensifying along the 
  Virginia, North Carolina Border, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Danville...
  Martinsville...
  Chatham...
  Blairs...
  Callands...
  Axton...
  and Ridgeway.

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3654 7922 3655 7997 3680 7985 3679 7976
      3682 7972 3690 7913
TIME...MOT...LOC 0126Z 243DEG 19KT 3657 7962 

HAIL...1.00IN
WIND...60MPH
 
$$

PM
2 follow-up statements
178 
WWUS51 KRNK 220202
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1002 PM EDT Tue Jul 21 2020

VAC089-143-590-690-220230-
/O.CON.KRNK.SV.W.0111.000000T0000Z-200722T0230Z/
City of Danville VA-Pittsylvania VA-City of Martinsville VA-Henry VA-
1002 PM EDT Tue Jul 21 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT 
FOR SOUTHERN PITTSYLVANIA AND EASTERN HENRY COUNTIES...THE CITY OF 
DANVILLE AND THE CITY OF MARTINSVILLE...

At 957 PM EDT, a severe thunderstorm was located near Westover 
Hills, or near the city of Danville, moving northeast at 20 mph. 
Another storm was on the east side of Martinsville, headed 
northeast toward Callands in Pittsylvania County.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Danville...
Martinsville...
Chatham...
Blairs...
Axton...
and Callands, of Pittsylvania County.

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your safety, move to an interior room on the lowest floor of a 
sturdy building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3654 7922 3655 7951 3658 7975 3657 7985
      3665 7992 3680 7985 3679 7976 3682 7972
      3690 7913
TIME...MOT...LOC 0157Z 243DEG 19KT 3665 7943 

HAIL...<.75IN
WIND...60MPH
 
$$

PM
622 
WWUS51 KRNK 220218
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1018 PM EDT Tue Jul 21 2020

VAC089-143-590-690-220228-
/O.CAN.KRNK.SV.W.0111.000000T0000Z-200722T0230Z/
City of Danville VA-Pittsylvania VA-City of Martinsville VA-Henry VA-
1018 PM EDT Tue Jul 21 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHERN PITTSYLVANIA AND EASTERN HENRY COUNTIES...THE CITY OF
DANVILLE AND THE CITY OF MARTINSVILLE IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3654 7922 3655 7951 3658 7975 3657 7985
      3665 7992 3680 7985 3679 7976 3682 7972
      3690 7913
TIME...MOT...LOC 0216Z 243DEG 19KT 3670 7930 

$$

PH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:06 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 21, 9:06 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
906 PM EDT Tue Jul 21 2020

.SYNOPSIS...
An upper ridge across the southern U.S. will maintain itself
into Thursday before a front arrives late in the week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 905 PM EDT Tuesday...

Widely scattered storms continue under an axis of DCAPE values
in excess of 1000 J/KG, so locally damaging winds are still
possible for the reminder of the evening. 23Z HRRR has a good
handle on the current location of convection and keeps storms
across the VA southside until around midnight-1 AM EDT. Adjusted
POPs up in this area.

There will be a weakness in the upper ridge as a shortwave
passes into the Ohio Valley late tonight. This may help a
complex of storms move into WV by daybreak, but the model
consensus is to keep this west of our area through 12Z (8 AM
EDT) Wednesday.

With a stagnant airmass in place, followed persistence for lows
and bumped up lows at ROA closer to values experienced Tuesday
morning.

Wednesday appears somewhat similar to this afternoon as storms
fire up noon or just before. Difference is a slight cooling
aloft with trough moving across the upper Ohio Valley. SPC has a
slight risk for severe north of U.S. 60, as better upper
support/shear push across northern WV/VA, and density from
storms may sink the convective system south toward Lynchburg to
Roanoke/Lexington by mid afternoon. Overall storm coverage looks
more numerous in the Shenandoah Valley and mountains, with less
southside VA/NC piedmont.

Highs Wednesday will be in the mid 80s to around 90 west, to
mid 90s east. The exception will be the highest terrain of SW
VA/NW NC with upper 70s to lower 80s above 3500 feet. See
climate section below for records.

Forecast confidence is average for storm location/coverage this
evening and again Wednesday, but high on temperatures.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 200 PM EDT Tuesday...

An area of low pressure will cross over Maine in association with a
passing upper level trough during Wednesday night into Thursday. It
will drag a cold front toward Ohio and Pennsylvania by Thursday
afternoon, which should spark another round of showers and
thunderstorms across the Mid Atlantic. There remains plenty of
instability ahead of this front based on the ample heat and
humidity. Thus, the Storm Prediction Center has highlighted a
marginal risk of severe weather mainly along and east of the Blue
Ridge. The record consecutive streak of 22 days for hitting at least
90 degrees (June 23 through July 14 in 1966) at Roanoke will be
toast by midday Thursday as we reach day 23 of this current streak.

The cold front should slowly sag southward through central Virginia
by Thursday night into Friday, which will push the focus for
convection toward the Virginia and North Carolina border during
Friday afternoon. Meanwhile, the impressive upper level ridge
responsible for all the heat will start to shift westward toward the
Plains as the upper level trough digs further across the Northeast.
Slightly drier air could infiltrate from the northwest by Friday
night as high pressure takes control over New York.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 200 PM EDT Tuesday...

The cold front should push further southward across North Carolina
on Saturday and eventually head offshore toward the latter half of
this weekend. Confidence is increasing for shower and thunderstorm
chances to diminish by Sunday based on better agreement between the
ECMWF and GFS models. Still, a chance will be left across the
northwest North Carolina mountains as orographical lift may spark
isolated convection. Temperatures could be a little cooler for
Saturday compared to earlier in the week, but this slight reprieve
will be brief as the influence of the upper level trough should
fade away by Sunday.

If the record streak of 90-degree days at Roanoke is not halted by
Saturday, it will continue well into next week as heights aloft rise
during Sunday and Monday. Consequently, the heat and humidity should
begin to creep up again. The potential for showers and thunderstorms
could tick up by Monday afternoon west of the Blue Ridge as the next
cold front and its associated upper level trough enters the Ohio
River Valley. Convection chances increase further on Tuesday as the
trough digs southward and pushes the cold front toward the
Appalachian Mountains. The slower ECWMF solution was favored for the
latter part of this forecast as the GFS seems too fast given this
summertime pattern.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
As of 645 PM EDT Tuesday...

Scattered showers and thunderstorms across portions of southwest
Virginia will gradually diminish this evening. Kept VCTS for all
TAF sites except KLYH until 02-03Z (10-11 PM EDT). Once the
storms diminish VFR conditions will prevail for most TAF sites
overnight, but MVFR fog, or worse, is possible at KLWB before
dawn Wednesday.

Expect better coverage of thunderstorms on Wednesday, especially
after 18Z (2 PM EDT), and included VCTS at all TAF sites, as it
is too early to pinpoint which locations will be directly
impacted. These storms will have the potential to produce gusty
winds and heavy rain and should they move over a TAF site, a
short period of IFR conditions are possible.

Extended Aviation Discussion...

Overall mainly VFR weather to continue through most of the
week. We will continue to have afternoon and early evening
scattered storms through the extended period. Thus periods of
sub-VFR are possible in storms, and potential for late
night/early morning fog at LWB/BCB and perhaps other locations
depending on where there is daily significant rainfall.

&&

.CLIMATE...
Record temps for today at climate locations:

Tuesday 07/21/2020
Site       High/Year       Warm Low/Year
BLUEFIELD    94 1934         78 1934
DANVILLE    102 1977         75 2015
LYNCHBURG   103 1926         80 1930
ROANOKE     104 1926         75 2008
BLACKSBURG   99 1926         74 1934

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/WP
NEAR TERM...WP
SHORT TERM...PH/PW
LONG TERM...PW
AVIATION...PH
CLIMATE...WP
Hazardous weather outlook, Jul 21, 8:12 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
812 PM EDT Tue Jul 21 2020

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-221215-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
812 PM EDT Tue Jul 21 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

There is a low probability for hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms are possible during the afternoon and
evening on Wednesday and Thursday. Damaging winds are the primary
severe weather threat, but large hail and localized flooding are also
possible.

Heat indices between 100 and 105 are possible Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-221215-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
812 PM EDT Tue Jul 21 2020

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

There is a low probability for hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms are possible during the afternoon and
evening on Wednesday and Thursday. Damaging winds are the primary
severe weather threat, but large hail and localized flooding are also
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 21, 8:21 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
821 PM EDT Tue Jul 21 2020

NCZ005-220045-
Rockingham-
821 PM EDT Tue Jul 21 2020

...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM COUNTY...

At 820 PM EDT, a strong thunderstorm was located over Madison, moving
east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Eden...
Reidsville...
Wentworth...
Mayodan...
Madison...
Stoneville...
and Mayfield.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3632 8003 3646 8003 3654 7980 3654 7951
      3639 7953 3627 8001
TIME...MOT...LOC 0020Z 249DEG 12KT 3638 7997

PM
Special weather statement, Jul 21, 8:24 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
824 PM EDT Tue Jul 21 2020

VAZ020-024-220100-
Bath-Rockbridge-
824 PM EDT Tue Jul 21 2020

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN ROCKBRIDGE AND CENTRAL BATH COUNTIES...

At 823 PM EDT, a strong thunderstorm was located over Bacova
Junction, or over Hot Springs, moving east at 15 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Goshen...
Millboro...
Warm Springs...
Hot Springs...
Nimrod Hall...
Lake Moomaw...
and Ingalls Field.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3818 7951 3817 7952 3815 7953 3817 7949
      3817 7944 3816 7943 3809 7949 3798 7930
      3789 7965 3795 7991 3802 7995 3820 7955
TIME...MOT...LOC 0023Z 249DEG 12KT 3803 7985

PM
Special weather statement, Jul 21, 8:44 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
844 PM EDT Tue Jul 21 2020

VAZ011-013-014-220115-
Giles-Pulaski-Montgomery-
844 PM EDT Tue Jul 21 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...SOUTHERN
GILES...MONTGOMERY COUNTIES AND THE CITY OF RADFORD...

At 839 PM EDT, strong thunderstorms were clustered just
northwest of Radford, moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pulaski...
Pearisburg...
Dublin...
and Pembroke.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3718 8080 3730 8085 3739 8046 3732 8043
      3737 8033 3734 8026 3731 8026 3723 8019
      3711 8018 3708 8028 3702 8035 3702 8041
      3700 8042 3702 8045 3698 8049 3701 8052
      3694 8060 3688 8074 3703 8089 3711 8093
TIME...MOT...LOC 0039Z 249DEG 12KT 3717 8072

PM
Special weather statement, Jul 21, 8:57 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
857 PM EDT Tue Jul 21 2020

NCZ004-220130-
Stokes-
857 PM EDT Tue Jul 21 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STOKES COUNTY...

At 856 PM EDT, a strong thunderstorm was located near Germanton, or 8
miles north of Winston-Salem, moving northeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Walnut Cove...
Danbury...
King...
Pine Hall...
Dillard...
Pinnacle...
and Hanging Rock State Park.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3626 8045 3634 8045 3646 8003 3626 8004
TIME...MOT...LOC 0056Z 242DEG 12KT 3623 8027

PM
Special weather statement, Jul 21, 9:08 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
908 PM EDT Tue Jul 21 2020

NCZ005-006-VAZ043-044-220130-
Rockingham-Caswell-Henry-Pittsylvania-
908 PM EDT Tue Jul 21 2020

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ROCKINGHAM...NORTHWESTERN CASWELL...SOUTHWESTERN
PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES AND THE CITY OF
DANVILLE...

At 906 PM EDT, a strong thunderstorm was located over Eden, moving
northeast at 15 mph. This storm produced some wind damage near
Mayodan, North Carolina.

Winds in excess of 40 mph and half inch hail are possible with this
storm.  This storm has weakened slightly, but may still contain
frequent cloud to ground lightning.

Locations impacted include...
Danville...
Eden...
Wentworth...
Mayfield...
Axton...
Aiken Summit...
and Gatewood.

LAT...LON 3640 7979 3654 7993 3662 7984 3677 7953
      3656 7928
TIME...MOT...LOC 0106Z 242DEG 11KT 3653 7976

PM
Local storm report, Jul 21, 9:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
912 PM EDT TUE JUL 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND DMG     1 NNE MAYODAN           36.43N 79.96W
07/21/2020                   ROCKINGHAM         NC   911 CALL CENTER

            THUNDERSTORM WINDS BLEW DOWN A COUPLE OF
            TREES NEAR THE INTERSECTION OF MAYO MOUNTAIN
            ROAD AND BUSINESS HIGHWAY 220.

&&

HYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:14 PM EDTSpecial Weather StatementRNKGiles31 min
Jul 21, 8:24 PM EDTSpecial Weather StatementRNKBath36 min
Jul 21, 8:44 PM EDTSpecial Weather StatementRNKGiles, Montgomery, Pulaski, City of Radford31 min
Jul 21, 9:08 PM EDTSpecial Weather StatementRNKCity of Danville22 min
Jul 21, 10:01 PM EDTSpecial Weather StatementRNKSmyth, Tazewell44 min
Jul 21, 10:23 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem52 min
Jul 21, 10:46 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke59 min
Jul 21, 11:27 PM EDTSpecial Weather StatementRNKBuckingham48 min
Jul 22, 12:32 AM EDTSpecial Weather StatementRNKCumberland43 min
Jul 22, 8:32 AM EDTHeat AdvisoryRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 2 more10 hr
Jul 22, 1:23 PM EDTSpecial Weather StatementRNKBath37 min
Jul 22, 1:53 PM EDTSpecial Weather StatementRNKBath22 min
Jul 22, 2:11 PM EDTSpecial Weather StatementRNKBedford34 min
Jul 22, 2:20 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt40 min
Jul 22, 2:29 PM EDTSpecial Weather StatementRNKBath31 min
Jul 22, 2:33 PM EDTSpecial Weather StatementRNKCarroll27 min
Jul 22, 2:47 PM EDTSpecial Weather StatementRNKBotetourt28 min
Jul 22, 2:52 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington23 min
Jul 22, 2:58 PM EDTSpecial Weather StatementRNKCity of Buena Vista, City of Lexington32 min
Jul 22, 3:02 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington58 min
Jul 22, 3:06 PM EDTSpecial Weather StatementRNKPatrick39 min
Jul 22, 3:16 PM EDTSpecial Weather StatementRNKCity of Lexington29 min
Jul 22, 3:43 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville47 min
Jul 22, 3:49 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington26 min
Jul 22, 4:11 PM EDTSpecial Weather StatementRNKAppomattox, Campbell, Pittsylvania49 min
Jul 22, 4:13 PM EDTSpecial Weather StatementRNKRockbridge32 min
Jul 22, 4:29 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte61 min
Jul 22, 4:37 PM EDTSpecial Weather StatementRNKBuckingham38 min
Jul 22, 4:44 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham61 min
Jul 22, 4:59 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax48 min
Jul 22, 5:32 PM EDTSpecial Weather StatementRNKWythe28 min
Jul 22, 5:39 PM EDTSpecial Weather StatementRNKGiles, Pulaski, City of Radford36 min
Jul 22, 5:40 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax4 hr
Jul 22, 5:56 PM EDTSpecial Weather StatementRNKBotetourt34 min
Jul 22, 5:59 PM EDTSpecial Weather StatementRNKWythe31 min
Jul 22, 6:22 PM EDTSpecial Weather StatementRNKCraig38 min
Jul 22, 6:26 PM EDTSpecial Weather StatementRNKGrayson34 min
Jul 22, 6:52 PM EDTFlash Flood WarningRNKGrayson, Smyth, Wythe3 hr
Jul 22, 6:55 PM EDTSpecial Weather StatementRNKBland, Smyth, Tazewell, Wythe50 min
Jul 22, 7:21 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem24 min
Jul 22, 7:43 PM EDTSpecial Weather StatementRNKBland, Tazewell, Wythe47 min
Jul 22, 7:45 PM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem45 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.